Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jan 2, 2006, 6:41 AM CST for Tazewell County, Illinois. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2006, 6:41 AM CST (12:41 UTC)
- Expired
- Jan 2, 2006, 7:45 AM CST
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Tazewell County, IL
The radar
The Lincoln radar (KILX), 50 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 6:47 AM CST | HAIL 0.75 | 2 W Tremont, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 021241
SVRILX
ILC179-021345-
/O.NEW.KILX.SV.W.0003.060102T1241Z-060102T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
641 AM CST MON JAN 2 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL TAZEWELL COUNTY IN CENTRAL ILLINOIS
* UNTIL 745 AM CST
* AT 636 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR TREMONT...OR ABOUT 8 MILES SOUTHEAST OF
PEKIN...AND WAS MOVING NORTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MORTON
EAST PEORIA
DEER CREEK
WASHINGTON
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DESTRUCTIVE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4050 8963 4044 8945 4060 8933 4074 8933
4074 8952
$$
AUTEN2 follow-up statements
000
WWUS53 KILX 021303
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
703 AM CST MON JAN 2 2006
ILC179-021345-
/O.CON.KILX.SV.W.0003.000000T0000Z-060102T1345Z/
TAZEWELL-
703 AM CST MON JAN 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CST
FOR CENTRAL TAZEWELL COUNTY...
AT 658 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR MORTON...OR ABOUT 8 MILES EAST OF
PEKIN...MOVING NORTH AT 20 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
MORTON.
DEER CREEK.
WASHINGTON.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DESTRUCTIVE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4050 8963 4044 8945 4060 8933 4074 8933
4074 8952
$$
AUTEN000
WWUS53 KILX 021343
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
743 AM CST MON JAN 2 2006
ILC179-021353-
/O.EXP.KILX.SV.W.0003.000000T0000Z-060102T1345Z/
TAZEWELL-
743 AM CST MON JAN 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TAZEWELL COUNTY
EXPIRES AT 745 AM CST...
AT 741 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4050 8963 4044 8945 4060 8933 4074 8933
4074 8952
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 2:50 AM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Jan 2, 2:50 AM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 250 AM CST MON JAN 02 2006 .DISCUSSION... MAIN CHALLENGES WITH THIS FORECAST PACKAGE WILL BE POPS TODAY AND TONIGHT...AND AGAIN ON WEDNESDAY WITH NEXT APPROACHING SYSTEM. LATEST SURFACE CHART SHOWS 993MB LOW CENTERED OVER WESTERN MISSOURI...WITH WARM FRONTAL BOUNDARY STRETCHING NORTHEASTWARD ACROSS CENTRAL ILLINOIS. ALOFT...VIGOROUS UPPER LOW PUSHING INTO MISSOURI...WITH IMPRESSIVE MID-LEVEL DRY SLOT NOSING INTO WESTERN ILLINOIS. FURTHER WEST...NEXT SYSTEM OF INTEREST NOTED ON WATER VAPOR IMAGERY WELL OFF THE SOUTHERN CALIFORNIA SHORE. SHORT TERM...TODAY THROUGH WEDNESDAY... THUNDERSTORMS CURRENTLY DEVELOPING ACROSS MISSOURI IN ASSOCIATION WITH UPPER LOW AND 95KT 300MB JET STREAK. STORMS WILL RAPIDLY SPREAD NORTHEASTWARD INTO CENTRAL ILLINOIS EARLY THIS MORNING...WITH ACTIVITY SHIFTING EASTWARD INTO INDIANA BY AROUND MIDDAY. WILL GO WITH OCCASIONAL SHOWERS AND THUNDERSTORMS ACROSS THE BOARD THIS MORNING...TAPERING TO LIKELY SHOWERS BY AFTERNOON. SURFACE LOW EXPECTED TO TRACK ACROSS THE KILX CWA TODAY...REACHING WEST-CENTRAL INDIANA BY 00Z TUE. CAA ON BACKSIDE OF DEPARTING LOW WILL BEGIN TO AFFECT THE AREA LATER TODAY...SO WILL LIKELY SEE HIGH TEMPS ACHIEVED EARLY...WITH SLOWLY FALLING READINGS DURING THE AFTERNOON. TEMPS ACROSS THE FAR NORTH WILL REMAIN NEARLY STEADY IN THE UPPER 40S/LOWER 50S THIS MORNING...AS WARM FRONT REMAINS ALONG AND NORTH OF I-74. MEANWHILE...TEMPS WILL LIKELY RISE A FEW DEGREES FURTHER SOUTH...WITH READINGS HITTING THE UPPER 50S AND LOWER 60S ALONG AND SOUTH OF I-72. TEMPS LIKELY TO SLIP BACK INTO THE 40S ACROSS ALL BUT THE FAR E AND SE CWA LATE THIS AFTERNOON...WITH THE BEST CAA HOLDING OFF UNTIL AFTER DARK. WRAP-AROUND MOISTURE LIKELY TO PERSIST INTO THE EVENING...AS SYSTEM SLOWLY PULLS EASTWARD. MODELS HAVE TRENDED A BIT SLOWER OVER THE PAST FEW RUNS...SO WILL MAINTAIN 30 POPS ACROSS THE EAST THROUGHOUT THE NIGHT. FORECAST SOUNDINGS REMAIN WARM ENOUGH FOR LIQUID PRECIP...SO HAVE PULLED ANY MENTION OF SNOW FROM THE FORECAST. AFTER A QUIET DAY ON TUESDAY...NEXT WEATHER-MAKER APPROACHES ON WEDNESDAY. MODELS IN RELATIVELY POOR AGREEMENT...WITH THE NAM BEING THE FURTHEST NORTH WITH THE SHORT-WAVE AND ASSOCIATED SURFACE REFLECTION AND THE UKMET BEING THE FURTHEST SOUTH. ECMWF/CANADIAN/GFS REPRESENT A COMPROMISE BETWEEN THE TWO. PREFER THE SOUTHERN UKMET SOLUTION...AS IT PANNED OUT QUITE WELL WITH THE PREVIOUS SYSTEM. BOTTOM LINE WILL MEAN A WEAK AREA OF LOW PRESSURE TRACKING ACROSS CENTRAL ILLINOIS ON WEDNESDAY...LIKELY ACCOMPANIED BY SCATTERED SHOWERS. BEST FOCUS FOR RAINS WILL BE A BIT FURTHER NORTH OF THE LOW TRACK...SO WILL HIT POPS HARDEST ACROSS THE NORTHERN CWA. STRONG CAA BEHIND DEPARTING LOW WILL RESULT IN ANY RESIDUAL PRECIP CHANGING OVER TO LIGHT SNOW BY WEDNESDAY NIGHT. LONG TERM...THURSDAY THROUGH SUNDAY... NOT MANY CHANGES IN THE EXTENDED...AS MODELS CONTINUE TO ADVERTISE BROAD UPPER TROUGHING ACROSS THE EASTERN CONUS BY THE END OF THE WEEK. TEMPS TO RETURN TO NEAR NORMAL VALUES THURSDAY THROUGH SATURDAY...WITH SOME MODERATION NOTED BY LATE IN THE WEEKEND. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && BARNES
Hazardous weather outlook, Jan 2, 6:30 AM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 630 AM CST MON JAN 2 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-031200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 630 AM CST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE WILL TRACK ACROSS CENTRAL ILLINOIS TODAY...AIDING IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS MORNING. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS...AND SMALL HAIL. THE STORMS WILL PUSH EAST OF THE REGION BY AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 3:35 AM CST | Severe Thunderstorm Warning | ILX | Morgan, Scott | 48 min |
| Jan 2, 4:30 AM CST | Severe Thunderstorm Warning | ILX | Fulton, Mason, Schuyler | 51 min |
| Jan 2, 9:15 AM CST | Severe Thunderstorm Warning | ILX | Clay | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.